Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2004, 2:19 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 2:19 PM CDT (19:19 UTC)
- Expired
- Jul 4, 2004, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 041919
SVRBNA
TNC005-085-135-042015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN TENNESSEE
HUMPHREYS COUNTY IN TENNESSEE
PERRY COUNTY IN TENNESSEE
* UNTIL 315 PM CDT
* A LINE OF SEVERE THUNDERSTORMS...MOVING EAST AT 45 MPH...IS EXPECTED
TO MOVE INTO WESTERN BENTON COUNTY AT 230 PM CDT...AND REACH THE
WAVERLY AND LINDEN AREAS AROUND 300 PM.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CAMDEN AT 238 PM CDT
LOBELVILLE AROUND 305 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE NEW JOHNSONVILLE
THE MAIN THREAT FROM THESE STORMS IS DAMAGING WIND. SEEK SHELTER INSIDE
A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3592 8863 3573 8865 3554 8805 3553 8776
3600 8772 3620 8777 3614 8812
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:00 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 4, 1:00 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN JUL 4 2004 .DISCUSSION... MCS BEARING DOWN ON MISSISSIPPI RIVER AT EARLY AFTERNOON. SEVERE THUNDERSTORM WATCH BOX OUT OVER THE WEST HALF OF MID STATE UNTIL 4 PM CDT. WILL HAVE TO MONITOR MCS NEXT SEVERAL HOURS. AT PRESENT RATE OF SPEED MCS SHOULD REACH TN RVR AROUND 230 PM CDT AND IN THE NASHVILLE AREA AROUND 4 PM CDT. EXPECT SOME SHOWERS/TSTMS AROUND TONIGHT AND AGAIN ON MONDAY AS AIRMASS WILL REMAIN MOIST AND UNSTABLE. TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE CLIMATOLOGY AS UPPER LEVEL RIDGING REMAINS NEARBY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 4, 10:55 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO CHANGE MAIN SEVERE WEATHER AREA NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT SUN JUL 4 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS... ARE POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. LATE THIS MORNING...AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEASTWARD ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. STRAIGHT LINE WIND DAMAGE WAS REPORTED THIS MORNING WITH SOME OF THESE STORMS AND ...IF THE STORMS CONTINUE ON THEIR PRESENT TRACK...THE SAME TYPE OF SEVERE WEATHER WILL REACH WESTERN AND SOUTHERN SECTIONS OF THE MID STATE LATER THIS AFTERNOON. CONDITIONS WILL BE MOST CONDUCIVE FOR SEVERE WEATHER IN AREAS SOUTH OF A LINE FROM CAMDEN...TO CENTERVILLE... COLUMBIA...SHELBYVILLE...AND MANCHESTER. THIS AREA ALSO INCLUDES THE CITIES OF LAWRENCEBURG...WAYNESBORO...PULASKI...AND LEWISBURG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE PERIOD. MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN THE NORTHERN ZONES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 53 min |
| Jul 4, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Jul 4, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 50 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 54 min |
| Jul 4, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 60 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 50 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 44 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Robertson, Williamson | 52 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 70 min |
| Jul 4, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 41 min |
| Jul 4, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 16 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| Jul 4, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 54 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 18 min |
| Jul 4, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 27 min |
| Jul 4, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 22 min |
| Jul 4, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 64 min |
| Jul 4, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 25 min |
| Jul 4, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 78 min |
| Jul 4, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| Jul 4, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 25 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 29 min |
| Jul 4, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 28 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 29 min |
| Jul 4, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.